Word on the street is that no one wants to lead the WWE Network and that it might just become a Youtube exclusive ‘channel.’ It shouldn’t be that difficult to find quality programming or come up with a weekday lineup. The formula already exists on B level networks.
WWE has pitched its ideas for TV shows which eh… could be a lot better. Ideas like Legend’s House, which is filmed and they’re trying to sell it to other networks. They’ve also pitched a cooking with Big Show idea, and Mic Foley riding rollercoasters, which is an ok time filler, but the WWE has such a vast tape library of filler they could operate 3 networks and do just fine.
6 AM – 7 AM: WrestleReport > Everything you missed in wrestling the day before. Why at 6 – 7 AM? DVR it or watch it when you wake up. It can be filmed the night before. They can have extra news like what’s coming up in WWE video games or the magazine or catching up with retired WWE legends.
7 AM – 10 AM: WWF Attitude Era > Why 3 hours? One 3 hours is the best of one week of WWE programming, with Heat + RAW + Smackdown (if they exist in the time period). Since a day is a week of old WWE TV, it builds to a 3 hour PPV of whatever month it was at that time. Maybe even have it hosted between segments by the Road Dogg or something.
10 AM – 10:30: WWE New School > I’ve pitched ideas before about WWE holding wrestling schools where they train 50 workers for a few months or however long it takes to properly train someone. (referenced here: https://workmancer.wordpress.com/2012/03/31/wwe-should-hold-open-tryouts-and-offer-free-training-to-those-that-make-it-in-order-to-saturate-the-wrestling-industry/) Don’t kick them off, just train them. You can use this show to televise it. Not like a reality show, more like a documentary. It probably won’t get great ratings, so give it a bad time slot. Break the class up into 10 students with 1 or 2 trainers each. Since there would be 5 groups of 10, each group would get a day and 30 minutes would document an entire week of their training. Why 10 AM? For the next show.
10:30 – 11 AM: Cooking (Big) Show > WWE Network wants a cooking show with Big Show and his wife. This is close enough to lunch time. I do like the idea of a cooking show, because it adds life to the network. Pretape it or have them cooking in a hotel or wherever Big Show is that moment. He’s a heel now… great.
11 AM – 2 PM: WCW Monday Night Wars > Why 3 hours? Same reason as before, show the best of a week of Nitro + Thunder + Saturday Night and have it build to a 3 hour PPV. If they need a host, bring in DDP.
2 PM – 6 PM: Marathon (80s WWE, NWA, AWA, 90s WWE, 00s WWE, 90s WCW, old ECW, new ECW) > Plenty of networks have daily marathons. Just pick a company or theme and give them a marathon or put on 2 WWE movies or old PPVs. Do marathons of original WWE programming (every other network seems to). Even air 4 episodes of old Superstars. Anything to fill time and make use of the tape library.
6 PM – 7 PM: Wrestling Roundup / Wrestling pre show > Whatever show will be on that night, have a pre show to it. If that’s a bad idea, air a repeat of WWE Network original programming from the week before to build into its next episode. Show a bonus match from a preliminary bout. If RAW is 3 hours, use this time slot for the first hour.
7 PM – 9 PM: Wrestling Programming (Monday: RAW, Tuesday: NXT, Wednesday: FCW, Thursday: Superstars, Friday: Smackdown) > If the WWE has contractual obligations to not show Monday Night RAW or Smackdown on a different network, then so be it. Show a WWE movie or an action movie. Who has the TV rights to air Rocky? Or get really ballsy and have a camera backstage at RAW while RAW is going on. 2 different shows at the same place. That would be a horrible idea I’m sure. If WWE can’t air an original RAW on the WWE Network, air a classic RAW or old ECW or old WCW. That might make wrestling compete with itself, so they should just show a movie on days that RAW and Smackdown are on other networks. If something like NXT, FCW or Superstars are only 1 hour… air a classic episode with some preface from a host (Looks to the Road Dogg). Like Daniel Bryan is white-hot… here’s an episode of NXT with Daniel Bryan! Of course the side by side comparison might not be good. So air a repeat of a WWE Network original show!
10 PM – 11 PM: WWE Network original programming > WWE has already filmed Legend’s House, but I’ve got other ideas. Girls & Guns. WWE divas show off the latest in firearms and personal security in a 30 minute show. Or just make it Girls & Games where the divas show off the latest video games. Second is my idea of a wrestling version of American Idol (referenced here https://workmancer.wordpress.com/2012/06/06/idea-for-the-wwe-network-that-could-be-the-american-idol-of-wrestling/), where teams of 2 work matches against each other together in a match. Like you against a friend to make the best match possible and win over the judges to make it to the next round. My third idea is giving JBL a wildlife, hunting or nature show. JBL travels the world and does some amazing things with amazing animals. He already does this, so why not give him a camera crew to follow him? Make an on the road show where a camera crew follows a WWE superstar for a week. Something interesting has to happen on the road getting from point A to B, or give 6 – 8 wrestlers (or groups of wrestlers if they travel in groups) a camera crew for 13 weeks so you can see the road stories of them traveling. Depending on the wrestlers personalities it would be fun to watch. Then do a travel show. This is host Kelly Kelly or whoever exploring Detroit, Orlando, Dallas and taking in the sights in whatever city they’re in! You can even split it up between 4 superstars to do one thing. Or better yet turn it into a late night travel show to see the cities after dark. Then there are more expensive scripted action drama ideas like a bounty hunter that goes from city to city wrestling in the evening and bounty hunting at night and in the day. Or a biker gang on Smackdown that works together on the show, then goes bar hopping and fighting later on. Then hits the road on their motorcycles in the morning to make it to the next show.
11 PM – 12 AM: Round Table Discussion > WWE On Demand already has something like this. 4 legends gather around a round table to watch matches, discuss them and tell stories about things. It is a lot of fun to watch, and older fans will enjoy it.
12 AM – whenever: Midnight Marathon > Same thing as earlier with the previous marathon. Show anything they want overnight. Old ECW, Show 2 Halloween Havoks back to back, old AWA, show anything. Or just have WCW Mondays, WWF Tuesdays, ECW Wednesdays, AWA Thursdays and uh whatever else for Fridays. Then follow it up with infomercials before the day starts again.